Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
178 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes night cough while taking Belviq?

Hello, After severe problems resulting from taking a combination of phentermine and topiramate (prescribed by my physician) almost 2 years ago, my doctor prescribed Belviq (in addition to my thyroid medications for hypothyroidism: Levothyroxine and Cytomel) to me for weight loss (because, despite performing over 300 minutes of cardio a week and, I did not lose any weight. In fact, I GAINED). I began taking Belviq 12 days ago. I ve noticed a marked decrease in my appetite (which is a good thing). Thus far, I m not experiencing the heart palpitations and shortness of breath (eventually leading to walking pneumonia) that I had with the phentermine/topiramate. I am, however, noticing that I have a slight cough that gets a little worse at night. Is this normal? Will it dissipate and/or end when my body gets accustomed to the Belviq? Please advise.
Fri, 2 Feb 2018
Report Abuse
General & Family Physician 's  Response
HI,

Thanks for using Healthcare Magic,

Coughing was noted as a side effect in the clinical study of this medication but for some reason it tended to occur in persons with a history of diabetes.
Persons with no previous history of diabetes did not commonly present with this symptom usually.
If there is no other reason for the cough/cold/flu, allergies or sinuses or post nasal drip or reflex and it worsens, then you may need to speak to your doctor.

I hope this helps
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Thyroid


What causes night cough while taking Belviq?

HI, Thanks for using Healthcare Magic, Coughing was noted as a side effect in the clinical study of this medication but for some reason it tended to occur in persons with a history of diabetes. Persons with no previous history of diabetes did not commonly present with this symptom usually. If there is no other reason for the cough/cold/flu, allergies or sinuses or post nasal drip or reflex and it worsens, then you may need to speak to your doctor. I hope this helps